Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 295, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Dec 13, 2000, 4:19 PM CST for Walthall County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2000, 4:19 PM CST (22:19 UTC)
- Expired
- Dec 13, 2000, 4:45 PM CST
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Walthall County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 13, 4:00 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 132219
SVRNEW
MSC147-132245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
419 PM CST WED DEC 13 2000
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WALTHALL COUNTY IN SOUTHERN MISSISSIPPI
* UNTIL 445 PM CST
* AT 417 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES NORTH OF SALEM...OR ABOUT 18 MILES WEST
OF COLUMBIA...MOVING NORTHEAST AT 50 MPH.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNINING.
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.
LAT...LON 3135 9025 3126 9025 3111a 9025 3110 8988
3134 9005What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 2:42 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Dec 13, 2:42 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 240 PM CST THU DEC 14 2000 LATEST WATER VAPOR IMAGERY INDICATED A WELL-DEFINED DRY PUNCH MOVING ENE THRU TEXAS AIMED AT THE LOWER MS VALLEY THIS AFTN AND EVENING. 18Z SPECIAL UA INDICATED 850 MB DEWPTS HAVE SURGED INTO THE LOW TEENS AND 700 MB/500 MB TEMPS HAVE COOLED SLIGHTLY IN THE PAST 6 HOURS. WITH LOW LEVEL RH CONTINUING TO INCREASE (AS INDICATED BY DEWPTS IN THE 60S EARLY THIS AFTN) AND WARMING TEMPS INSTABILITY IS CONTINUING TO INCREASE AND SHOULD DO SO THRU THE EVENING HOURS AHEAD OF THE CDFNT NOW MOVLY EWD TOWARDS SERN/SCNTRL LA. ALSO FROM THE ETA MODEL (12Z) A TROP FOLD WAS INDICATED SHORTLY AFTER SUNSET TODAY ALONG WITH IMPRESSIVE UVV MUCH OF THE AREA. WITH ALL THIS IN MINE..WILL INCREASE THE SLIGHT RISK OF SVR STORMS ENTIRE CWA/PWA THRU EARLY TONIGHT. H5 TROF WILL MOVE ENE THRU THE LOWER MS VALLEY TONIGHT WITH ZONAL FLOW CONTINUING OVER THE REGION THE NEXT SEVERAL DAYS. SYNOPTIC PATTERN..ALOFT..WILL CONTINUE PROGRESSIVE WITH ANOTHER FRONT/ASSOCIATED UPPER AIR TROF PUSHING EWD THRU THE AREA FRI NIGHT/EARLY SAT PRECEDED AND ACCOMPANIED BY SCATTEED SHOWERS/TSTMS. SOME PATCHY FOG TONIGHT AHEAD OF FRONT BUT PATCHY DENSE FOG MORE LIKELY THU NIGHT AND FRI AS WARM AIR ADVCTN ONCE AGAIN DEVELOPS OVER THE AREA. ANOTHER FRONT IS INDICATED TO AFFECT THE AREA AGAIN MON NIGHT/EARLY TUE PRECEDED AND ACCOMPAINED BY SCATTERED SHOWERS. SO AN ACTIVE WEATHER PATTERN WILL BE ON TAP FOR THE LOWER MS RIVER VALLEY THE NEXT 7 DAYS. MCB 46/56/43/63 6015 BTR 48/59/48/66 5015 MSY 53/63/53/69 6115 GPT 55/62/52/65 7114 .NEW...SMALL CRAFT ADZY...KPQL TO ATCHAFALAYA RIVER AND TIDAL LAKES. LA...NONE. MS...NONE. 05
In the hours before
Special weather statement, Dec 13, 10:52 AM CST, 5 hours 27 minutes before
THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1052 AM CST WED DEC 13 2000 LAZ034>040-046>050-056>058-MSZ068>071-077-080>082-132300- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-PEARL RIVER-PIKE-POINTE COUPEE- ST HELENA-ST JAMES-ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1052 AM CST WED DEC 13 2000 AN UPPER LEVEL DISTURBANCE WILL MOVE OVER THE COLD AIR THIS IS IN PLACE OVER THE REGION. THIS DISTURBANCE WILL DEVELOP A FEW THUNDERSTORMS AND PERIODS OF MODERATE TO HEAVY RAINFALL. SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED HOWEVER THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS... HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE). LAZ059>070-132300- LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD- LOWER TERREBONNE-ORLEANS-ST CHARLES-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- 1052 AM CST WED DEC 13 2000 AN AREA OF LOW PRESSURE NEAR THE SOUTHWEST LOUISIANA COAST WILL MOVE TOWARDS LAKE PONTCHARTRAIN DURING THE AFTERNOON. AN ASSOCIATED WARM FRONT LOCATED OVER THE COASTAL PARISHES WILL MOVE NORTHWARD TOWARDS LAKE PONTCHARTRAIN. A DRAMATIC INCREASE IN WARM AND MOIST AIR CAN BE EXPECTED THROUGHOUT THE AFTERNOON. AS A RESULT THUNDERSTORMS WILL LIKELY DEVELOP WITH A FEW POSSIBLY BECOMING SEVERE. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND ISOLATED TORNADOES NEAR THE COAST. THE THREAT PERIOD WILL BE FROM ABOUT 1 PM THROUGH SUNSET. PERSONS GENERALLY SOUTH OF THE TIDAL LAKES AND IN THE LOWER PARISHES SHOULD CLOSELY MONITOR THE WEATHER THROUGHOUT THE AFTERNOON AND BE PREPARED TO ACT IF A WARNING IS ISSUED OR INCLEMENT WEATHER IS OBSERVED IN YOUR AREA. EMERGENCY MANAGERS AND LAW ENFORCEMENT OFFICIALS SHOULD BE AWARE OF A SEVERE WEATHER POTENTIAL AND RELAY ANY PUBLIC WEATHER CALLS TO THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS... HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
Special weather statement, Dec 13, 2:24 PM CST, 1 hour 55 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-140300- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 224 PM CST WED DEC 13 2000 ...SEVERE THUNDERSTORMS AND ISOLATED TORNADOES ARE POSSIBLE THIS AFTERNOON AND EVENING... A WARM FRONT WAS MOVING RAPIDLY NORTHWARD ACROSS THE FLORIDA PARISHES OF LOUISIANA AND COASTAL MISSISSIPPI. VERY MOIST AND UNSTABLE TROPICAL AIR HAS REPLACED TO ARCTIC AIR THAT HAD BEEN IN PLACE THIS MORNING. AN APPROACHING COLD FRONT APPROACHING THE ATCHAFALAYA RIVER BASIN WILL MOVE EAST AT 25 MPH THIS AFTERNOON AND THIS EVENING. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONT WITH SOME OF THE STORMS POSSIBLY BECOMING SEVERE. THE PRIMARY THREAT WILL BE ISOLATED TORNADOES DUE TO STRONG LOW LEVEL WINDS. DAMAGING WIND GUSTS OF 60 TO 80 MPH ARE ALSO POSSIBLE FROM THE MORE ORGANIZED THUNDERSTORMS. THE TIME OF THE GREATEST THREAT WILL BE THROUGH 4 PM FOR THE GREATER BATON ROUGE AREA AND EXTREME SOUTHWEST MISSISSIPPI...BETWEEN 4 PM AND 7 PM FOR THE NORTH SHORE PARISHES...THE GREATER NEW ORLEANS AREA OF SOUTHEAST LOUISIANA...MCCOMB AND TYLERTOWN MISSISSIPPI...AND FROM 6 PM THROUGH 9 PM FOR THE LOWER PARISHES AND COASTAL MISSISSIPPI COUNTIES. PERSONS ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI SHOULD PAY CLOSE ATTENTION TO THE WEATHER THROUGH THIS EVENING AND BE PREPARED TO ACT IF WARNINGS ARE ISSUED OR INCLEMENT WEATHER IS OBSERVED. LAW ENFORCEMENT OFFICIALS AND EMERGENCY MANAGERS SHOULD STAFF ACCORDINGLY FOR A SEVERE WEATHER THREAT THROUGH THIS EVENING. RELAY ANY WEATHER RELATED PUBLIC CALLS OF DAMAGE TO THE NATIONAL WEATHER SERVICE IN SLIDELL. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS... HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 3:16 PM CST | Severe Thunderstorm Warning | LIX | Amite, Pike | 29 min |
| Dec 13, 4:45 PM CST | Tornado Warning | LIX | Walthall | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.